Last reply 6 years ago
Steroiiiiiiiiiids!

Been having a lotta trouble with the old lady recently (and by that I mean the Ms.). Went to my neurologist who did the usual horsesh*t bit – close your eyes, clench your jaws, squeeze my fingers etc.

Then she had a look at my file and said that the last time I had steroids was 2 months ago. Asked me if I wanted steroids…so I obviously said yea…if they’ll help! So she wrote out a prescription and I have had it filled, but now its time to start taking it and I’m thinking about how she said that they’ll need to do a bone density something-something cuz the steroids might be making my bones brittle.

Powerful stuff, this methylprednisolone.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


f3ng5hu1
6 years ago

I was on steroids via a drip when i was in hospital then they prescribed the prednisolone tablets for when i went home.

They gave me a chart for the tablets as I had to reduce the dosage weekly so yeh they must be pretty pokey.


namansareen88
6 years ago

Weekly? I only ever get 5 day doses…


Becks
6 years ago

sounds like you’ve been given 5 day mega dose steroids again??????? methylprednisilone?????? usually given to treat relapses?

the bone density thing is because prolonged use of steroids can cause brittleness in bones over time which is why NICE guidelines only recommend 3 (i think) courses of mega dose steroids a year. I’ve has ms 12 years – in the last 3 years its become aggressive/non responsive so was on mega dose steroids 2-3 times a year so i was sent for a bone density scan 18 months ago and all was normal (1st time i’ve been called normal in years! :-))

if you’re concerned can you contact your ms nurse to explain your fears before you take 1st dose of the course you’ve been prescribed?????? the impression from my ms team is they don’t prescribe steroids unnecessarily and are really careful in deciding whether you need them or not so if you’ve been given them your dr thinks you need them. i do tend to question drs/nurses whether its necessary/the right thing/other options so i feel confident and happy with what i’m taking, but i wouldn’t worry too much at this stage about the bone density thing.

i too on the last relapse had mega dose steroids followed by a reducing course of prednisolone and ‘touch wood’ i’ve passed the 6 month barrier post relapse – unheard of for me lately!!

hope you feel better soon x


namansareen88
6 years ago

Cr*p…I took my first dose this morning. Ah well, I’m not concerned…whatever happens, happens.

http://thegreatestdayintheworld.blogspot.co.uk/2012/06/moving-on.html <– read this please.


CaptainKristoff
6 years ago

Yeah the steroids can cause osteoporosis, which is where your bones become brittle and fragile. I personally avoid taking the ‘roids unless absolutely essential and do heavy weight training as that helps increase bone density.

One thing I would consider is eating natural yoghurt. I found out about this after the last time I had a 5 day super dose where I got an oral yeast infection…basically thrush in your mouth. Tasty….


namansareen88
6 years ago

Heavy weight training…sounds like something I should be looking into, right about now.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.